Alert archive / California / Gale Warnings in 2016
Gale Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Jan 30, 2016, 9:49 PM PST. It took effect at Jan 31, 2016, 10:00 AM PST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2016, 9:49 PM PST (05:49 UTC)
- In effect from
- Jan 31, 2016, 10:00 AM PST
- Expired
- Feb 1, 2016, 5:42 PM PST
- In force
- 32 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
632 WHUS76 KSGX 310549 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 949 PM PST SAT JAN 30 2016 ...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 2 AM TUESDAY... SOUTHWEST WINDS OF 20 TO 30 KT AHEAD OF A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS SUNDAY MORNING INTO SUNDAY AFTERNOON...THEN SHIFT TO NORTHWEST SUNDAY EVENING AND INCREASE TO 30 TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL WEAKEN TO AROUND 20 TO 25 KT WITH GUSTS TO 35 KT MONDAY AFTERNOON...THEN DIMINISH EARLY TUESDAY MORNING. PZZ750-775-311400- /O.UPG.KSGX.GL.A.0001.160131T1800Z-160202T1000Z/ /O.NEW.KSGX.GL.W.0001.160131T1800Z-160202T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 949 PM PST SAT JAN 30 2016 ...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 2 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 2 AM PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS OF 20 TO 30 KT AHEAD OF A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS SUNDAY MORNING INTO SUNDAY AFTERNOON...THEN SHIFT TO NORTHWEST SUNDAY EVENING AND INCREASE TO 30 TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL WEAKEN TO AROUND 20 TO 25 KT WITH GUSTS TO 35 KT MONDAY AFTERNOON...THEN DIMINISH EARLY TUESDAY MORNING. * WAVES/SEAS...COMBINED SEAS 14 TO 18 FEET IN THE OUTER WATERS AND 10 TO 16 FEET IN THE INNER WATERS SUNDAY EVENING THROUGH MONDAY EVENING. THE LARGE...STEEP SEAS AND STRONG WINDS WILL RESULT IN ROUGH AND DANGEROUS BOATING CONDITIONS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEFORE SETTING OFF FROM PORT CHECK...LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND FORECASTS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMB
6 follow-up statements
849 WHUS76 KSGX 311338 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 538 AM PST SUN JAN 31 2016 ...STRONG WEST TO NORTHWEST WINDS TODAY THROUGH EARLY TUESDAY... .GUSTY SOUTHWEST WINDS OF 25 TO 35 KT WILL DEVELOP AHEAD OF A COLD FRONT LATE THIS MORNING INTO THE AFTERNOON...THEN SHIFT TO NORTHWEST THIS EVENING AND INCREASE TO 30 TO 35 KT WITH GUSTS TO 45 KT. ISOLATED GUSTS NEAR 50 KT ARE POSSIBLE BEHIND THE FRONT THIS EVENING. WINDS WILL WEAKEN TO AROUND 20 TO 25 KT WITH GUSTS TO 35 KT MONDAY AFTERNOON...THEN DIMINISH EARLY TUESDAY MORNING. PZZ750-775-312200- /O.CON.KSGX.GL.W.0001.160131T1800Z-160202T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 538 AM PST SUN JAN 31 2016 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM PST TUESDAY... * WINDS...SOUTHWEST 25 TO 35 KT THIS MORNING...BECOMING 30 TO 35 KT WITH GUSTS TO 45 KT THIS AFTERNOON AND EVENING. WINDS LOWERING TO 20 TO 25 KT WITH GUSTS TO 35 KT MONDAY AFTERNOON... THEN DIMINISH EARLY TUESDAY MORNING. * WAVES/SEAS...COMBINED SEAS 14 TO 18 FEET IN THE OUTER WATERS AND 10 TO 16 FEET IN THE INNER WATERS THIS EVENING THROUGH MONDAY EVENING. THE LARGE...STEEP SEAS AND STRONG WINDS WILL RESULT IN ROUGH AND DANGEROUS BOATING CONDITIONS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEFORE SETTING OFF FROM PORT CHECK...LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND FORECASTS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SS
251 WHUS76 KSGX 312137 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PST SUN JAN 31 2016 ...STRONG WEST TO NORTHWEST WINDS THIS AFTERNOON THROUGH EARLY TUESDAY... .WINDS WILL SHIFT TO WEST TO NORTHWEST LATE THIS AFTERNOON AND INCREASE TO 30 TO 35 KT WITH GUSTS TO 40 KT. ISOLATED GUSTS NEAR 45 KT ARE POSSIBLE BEHIND THE FRONT THIS EVENING. COMBINED SEAS WILL BE QUITE HIGH...UP TO 15 TO 19 FEET IN THE OUTER WATERS. WINDS WILL WEAKEN TO AROUND 20 TO 25 KT WITH GUSTS TO 35 KT MONDAY...THEN DIMINISH EARLY TUESDAY MORNING. PZZ750-775-010600- /O.CON.KSGX.GL.W.0001.000000T0000Z-160202T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 137 PM PST SUN JAN 31 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WINDS...WEST TO NORTHWEST 30 TO 35 KT WITH GUSTS 40 TO 45 KT LATE THIS AFTERNOON AND EVENING. WINDS WILL LOWER TO 20 TO 25 KT WITH GUSTS TO 35 KT MONDAY AFTERNOON...THEN DIMINISH BY EARLY TUESDAY MORNING. * WAVES/SEAS...COMBINED SEAS 15 TO 19 FEET IN THE OUTER WATERS AND 10 TO 16 FEET IN THE INNER WATERS THIS EVENING THROUGH MONDAY EVENING. THE LARGE...STEEP SEAS AND STRONG WINDS WILL RESULT IN ROUGH AND DANGEROUS BOATING CONDITIONS SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEFORE SETTING OFF FROM PORT CHECK...LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND FORECASTS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MAXWELL
133 WHUS76 KSGX 010546 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 946 PM PST SUN JAN 31 2016 ...VERY STRONG WEST TO NORTHWEST WINDS THROUGH EARLY TUESDAY... .STRONG WEST TO NORTHWEST WINDS 30 TO 35 KT WITH GUSTS TO 45 KT WILL CONTINUE THROUGH MONDAY MORNING. WINDS WILL DIMINISH SLIGHTLY BUT REMAIN ABOUT 25 TO 30 KT WITH GUSTS TO 35 KT THROUGH EARLY TUESDAY MORNING. COMBINED SEAS WILL BE QUITE HIGH...UP TO 15 TO 19 FEET IN THE OUTER WATERS. PZZ750-775-011400- /O.CON.KSGX.GL.W.0001.000000T0000Z-160202T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 946 PM PST SUN JAN 31 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WINDS...WEST TO NORTHWEST 30 TO 35 KT WITH GUSTS TO 45 KT CONTINUE THROUGH MONDAY MORNING. WINDS WILL LOWER TO 25 TO 30 KT WITH GUSTS TO 35 KT MONDAY AFTERNOON...THEN DIMINISH BY EARLY TUESDAY MORNING. * WAVES/SEAS...COMBINED SEAS 15 TO 19 FEET IN THE OUTER WATERS AND 10 TO 16 FEET IN THE INNER WATERS THIS EVENING THROUGH MONDAY EVENING. THE LARGE...STEEP SEAS AND STRONG WINDS WILL RESULT IN ROUGH AND DANGEROUS BOATING CONDITIONS THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEFORE SETTING OFF FROM PORT CHECK...LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND FORECASTS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMB
846 WHUS76 KSGX 011018 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 218 AM PST MON FEB 1 2016 ...VERY STRONG NORTHWEST WINDS TODAY AND TONIGHT... .STRONG NORTHWEST WINDS WILL CONTINUE TODAY AND GRADUALLY DIMINISH THIS AFTERNOON THROUGH TONIGHT. CHOPPY COMBINED SEAS WILL CONTINUE QUITE HIGH BEFORE SUBSIDING TONIGHT AND TUESDAY. PZZ750-775-012200- /O.CON.KSGX.GL.W.0001.000000T0000Z-160202T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 218 AM PST MON FEB 1 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WINDS...NORTHWEST 30 TO 35 KT WITH GUSTS TO 45 KT CONTINUE THIS MORNING...THEN 25 TO 30 KT WITH GUSTS TO 35 KT THIS AFTERNOON. WINDS WILL DIMINISH OVERNIGHT. * WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET IN THE OUTER WATERS AND 10 TO 12 FEET IN THE INNER WATERS TODAY. THE LARGE...STEEP SEAS AND STRONG WINDS WILL RESULT IN ROUGH AND DANGEROUS BOATING CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEFORE SETTING OFF FROM PORT CHECK...LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND FORECASTS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MM
994 WHUS76 KSGX 012149 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 149 PM PST MON FEB 1 2016 ...VERY STRONG NORTHWEST WINDS TODAY AND TONIGHT... .STRONG NORTHWEST WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON THROUGH TONIGHT. LOCAL GALE FORCE WINDS WILL CONTINUE THROUGH AROUND 400 PM...THEN GRADUALLY BECOMING SMALL CRAFT ADVISORY WINDS WITH GUSTS MOSTLY 25-30 KNOTS. CHOPPY COMBINED SEAS WILL CONTINUE QUITE HIGH BEFORE SUBSIDING TONIGHT AND TUESDAY. PZZ750-775-020600- /O.CON.KSGX.GL.W.0001.000000T0000Z-160202T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 149 PM PST MON FEB 1 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PST TUESDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH 400 PM...THEN 15 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING. WINDS WILL DIMINISH OVERNIGHT. * WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET IN THE OUTER WATERS AND 10 TO 12 FEET IN THE INNER WATERS THIS AFTERNOON...LOWERING TO 8 TO 11 FEET TONIGHT. THE LARGE...STEEP SEAS AND STRONG WINDS WILL RESULT IN ROUGH AND DANGEROUS BOATING CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEFORE SETTING OFF FROM PORT CHECK...LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND FORECASTS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MAXWELL
497 WHUS76 KSGX 020142 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 542 PM PST MON FEB 1 2016 ...STRONG NORTHWEST WINDS THROUGH EARLY TUESDAY MORNING... .STRONG NORTHWEST WINDS...GUSTING 20 TO 25 KT...WILL CONTINUE OVER THE COASTAL WATERS TONIGHT. IN ADDITION...COMBINED SEAS OF 10 TO 13 FEET ARE LIKELY IN THE OUTER WATERS AND 8 TO 10 FEET IN THE INNER WATERS. WINDS AND SWELL WILL GRADUALLY DECREASE BY EARLY TUESDAY MORNING. PZZ750-775-021000- /O.CAN.KSGX.GL.W.0001.000000T0000Z-160202T1000Z/ /O.NEW.KSGX.SC.Y.0003.160202T0142Z-160202T1000Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 542 PM PST MON FEB 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 25 KT THROUGH EARLY TUESDAY MORNING...THEN DIMINISHING. * WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET IN THE OUTER WATERS AND 8 TO 10 FEET IN THE INNER WATERS...LOWERING BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEFORE SETTING OFF FROM PORT CHECK...LISTEN TO NOAA WEATHER RADIO FOR THE LATEST WARNINGS AND FORECASTS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Jan 30, 9:30 PM PST, 19 minutes earlier.
Area forecast discussion, Jan 30, 9:30 PM PST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST SAT JAN 30 2016
.SYNOPSIS...
A WINTER STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA SUNDAY AND
SUNDAY NIGHT. THIS WILL BRING COOLER WEATHER...ALONG WITH STRONG AND
GUSTY WINDS THROUGH MONDAY. LIGHT PRECIPITATION WILL OCCUR AT TIMES
OVERNIGHT INTO SUNDAY MORNING...BECOMING HEAVIER DURING THE DAY AS A
STRONG COLD FRONT MOVES THROUGH. HEAVY SNOW IS LIKELY AT THE HIGHER
MOUNTAIN RESORTS SUNDAY EVENING. FAIR AND DRY WITH A SLOW WARMING
TREND THROUGH THE END OF THE WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SATELLITE IMAGERY EARLY THIS EVENING SHOWED EXTENSIVE LOW CLOUDS
COVERING THE COASTAL BASIN AND THE ADJACENT WATERS. FARTHER TO THE
NORTH...A THICK BAND OF HIGHER CLOUDS WAS ADVANCING EAST ACROSS
CENTRAL PARTS OF THE STATE. RADAR AND SFC REPORTS SHOWED SOME VERY
LIGHT PRECIPITATION BREAKING OUT IN SPOTS...OTHERWISE IT WAS DRY
MOST AREAS AT 8 PM PST. THE SURFACE PRESSURE GRADIENT WAS
ACCELERATING ONSHORE BETWEEN 4 AND 8 MBS TO THE DESERTS...AND THE
WINDS WERE RESPONDING WITH PEAK GUSTS OF 40-60 MPH IN WIND-PRONE
MOUNTAIN AND DESERT AREAS. THE 00Z MIRAMAR SOUNDING HAD A 4 DEGREE C
INVERSION BASED NEAR 3850 FT MSL AND A PW OF 0.70 INCH. WINDS ALOFT
WERE INCREASING AND VEERING WESTERLY.
NO CHANGES ANTICIPATED TO THE CURRENT FORECAST AT THIS TIME. MAIN
CONCERN CONTINUES TO BE THE AFTERNOON AND EVENING ON SUNDAY WHEN A
SHARP COLD FRONT WILL TRAVERSE THE AREA FROM NW TO SE. FORECAST
SOUNDINGS SHOW MODEST INSTABILITY AND STRONG WINDS ALOFT. IF A FEW
THUNDERSTORMS DO FORM AND MIX DOWN SOME OF THE MOMENTUM INDICATED
JUST A COUPLE OF THOUSAND FEET OFF THE SURFACE...WIND GUSTS COULD
EASILY TOP 50 MPH WEST OF THE MOUNTAINS. IN ADDITION...A SFC LOW
WILL BE RAPIDLY DEEPENING AS IT MOVES INLAND OVER THE LA BASIN 00Z-
06Z MON. THIS SETS UP A STRONG LOCAL SFC GRADIENT FROM S TO N OVER
THE CA BIGHT IN THE AFTERNOON. GIVEN THE GEOGRAPHY AND ISALLOBARIC
FORCING...FAVOR THE STRONGER MODEL WIND SOLUTIONS OVER THE NEARSHORE
WATERS AND ADJACENT COASTAL AREAS. THE LATEST 00Z WRFEMS SHOWS GOOD
POTENTIAL WITH SW WINDS AT 30 AGL FORECAST TO REACH 50 KTS OVER
SW SAN DIEGO COUNTY AROUND 00Z MON.
A NUMBER OF ADVISORIES/WARNINGS ARE IN EFFECT FOR WIND AND WINTER
WEATHER TO COVER THE EVENT. PLEASE SEE LAXNPWSGX AND LAXWSWSGX FOR
DETAILS. HEAVY SNOWFALL IS MOST LIKELY ABOVE 6500 FEET SINCE
ELEVATIONS BELOW THIS LEVEL ARE FORECAST TO RECEIVE A CONSIDERABLE
AMOUNT OF PRECIP IN THE FORM OF RAIN. ALTHOUGH BRIEF...LOCAL
RAINFALL RATES IN EXCESS OF ONE-HALF INCH PER HOUR MAY BE SUFFICIENT
FOR SOME LOCAL URBAN FLOODING ISSUES BY EVENING.
EXPECT TO DROP THE WIND ADVISORY OVER THE HIGH DESERT BEFORE 10 PM
AND EXPECT SCATTERED LIGHT SHOWERS/DRIZZLE TO CONTINUE OVERNIGHT
INTO SUN MORNING WITH MINOR ACCUMULATIONS.
NEXT BEST CHANCE FOR RAIN IS ON OR ABOUT FEBRUARY 13 BASED ON
EXTENDED GFS GUIDANCE.
FROM PREVIOUS DISCUSSION...
THE DEEP UPPER-LEVEL TROUGH WILL MOVE ACROSS SW CA SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. THIS WILL CREATE MODERATE TO HEAVY
PRECIPITATION MAINLY OVER AND WEST OF THE MOUNTAINS THROUGH THE
PERIOD...WITH HEAVIEST PRECIPITATION DEVELOPING OVER THE COASTAL
MOUNTAIN SLOPES FROM UPSLOPE FLOW. INSTABILITY ALOFT WILL CREATE THE
POSSIBILITY OF ISOLATED THUNDERSTORMS...AND PERIODS OF HEAVY
PRECIPITATION OVER THE COAST AND VALLEYS...AS WELL. MINOR URBAN
FLOODING IS LIKELY AS THE HEAVY RAIN MOVES ACROSS THE AREA.
FLASH FLOODING IS POSSIBLE WHERE THE HEAVIEST PRECIPITATION FALLS
BELOW THE SNOW LEVEL...AND WHERE CELLS TRAIN. LOWER LEVEL
DIRECTIONAL AND SPEED SHEAR ARE BORDERLINE FOR ISOLATED WATERSPOUT
DEVELOPMENT NEAR THE FRONT. A STRONG UPPER-LEVEL JET WILL ALSO
SUPPORT THE GENERATION OF HEAVY PRECIPITATION...AND STRONG WEST
WINDS OVER ALL AREAS...ESPECIALLY THE MOUNTAINS. GUSTS OF 75 TO 85
MPH ARE POSSIBLE OVER THE MOUNTAINS AND IN THE DESERTS...AND H850
WINDS OF 50 KT MAY MIX TO THE SURFACE DURING AND AFTER THE FRONTAL
PASSAGE...CREATING ISOLATED GUSTS TO 60 MPH IN THE VALLEYS AND
ALONG THE COAST.
...FORECAST STORM TOTAL PRECIP (IN) LATE TODAY THROUGH EARLY MON...
DESERTS.........0.15 TO 0.50
COAST/VALLEYS...0.75 TO 1.00
MOUNTAINS.......1.50 TO 3.00...WITH LOCALLY GREATER AMOUNTS
SNOW LEVELS WILL START OUT AROUND 8000 FT THIS EVENING...LOWER TO
7500 FT SUNDAY MORNING...6500 FT SUNDAY AFTERNOON AND 3500 FT
SUNDAY NIGHT. A DUSTING OF SNOW IS POSSIBLE DOWN TO 3000 FT MONDAY
MORNING.
...FORECAST STORM TOTAL SNOWFALL (IN) LATE TODAY THROUGH EARLY MON...
3500 TO 4000 FT...UP TO 1
4000 TO 5000 FT...2 TO 5
5000 TO 6000 FT...3 TO 9
6000 TO 7000 FT...6 TO 12
ABOVE 7000 FT.....12 TO 20
SHOWERS WILL TAPER OFF MONDAY MORNING ACROSS THE REGION...WITH
WINDS DIMINISHING THROUGH MONDAY NIGHT. SEE LAXNPWSGX AND
LAXWSWSGX FOR DETAILS ON THE WIND ADVISORIES...HIGH WIND
WARNINGS...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES
CURRENTLY IN EFFECT.
HIGH PRESSURE ALOFT OFF THE WEST COAST WILL AMPLIFY MID TO LATE
NEXT WEEK...CREATING DRY WEATHER WITH A WARMING TREND. HIGH
TEMPERATURES WILL RISE TO NEAR TO SLIGHTLY ABOVE AVERAGE FOR THE
END OF THE WEEK...WITH WEAK SURFACE OFFSHORE FLOW AT TIMES.
&&
.AVIATION...
300500Z...LOW CLOUDS WITH SCATTERED TO OVERCAST BASES 1000-3000 FT
MSL COVER MOST OF THE REGION THROUGH SUNDAY NIGHT. HIGHER MOUNTAIN
TERRAIN WILL REMAIN OBSCURED IN SOME LOCATIONS. DRIZZLE AND LIGHT
RAIN WILL CONTINUE OVERNIGHT ALONG THE COAST AND INLAND 10-20 MILES.
WEST WINDS STRENGTHENING SUNDAY MORNING THROUGH SUNDAY NIGHT...
PEAKING SUNDAY AFTERNOON AND EVENING...WITH GUSTS UP TO 50 KNOTS FOR
THE COAST AND VALLEYS...AND UP TO 70 KNOTS MOUNTAINS AND DESERTS.
STG-SVR UP/DOWNDRAFTS AND LLWS WILL BE LIKELY OVER AND E OF THE MTNS
DURING THIS TIME PERIOD.
THUNDERSTORMS POSSIBLE COAST AND VALLEYS BETWEEN ABOUT 22Z-02Z
SUNDAY AFTERNOON. HEAVY RAIN AND SNOW WITH VSBY REDUCED TO ONE-HALF
MILE WILL BE POSSIBLE DURING THIS TIME FRAME. SNOW LEVELS DROPPING
RAPIDLY SUNDAY NIGHT BETWEEN 06-12Z...REACHING ELEVATIONS AS LOW AS
2500 FEET MSL BY 12Z MONDAY MORNING.
&&
.MARINE...
900 PM...SUNDAY AFTERNOON THROUGH MONDAY NIGHT...A GALE WARNING IS
NOW IN EFFECT. A STRONG COLD FRONT MOVING THROUGH THE REGION WILL
BRING NORTHWEST WINDS WITH GUSTS OF 35-45 KT. STRONG WINDS AND
COMBINED SEAS OF 14 TO 18 FT WILL RESULT IN DANGEROUS BOATING
CONDITIONS SUNDAY AFTERNOON THROUGH EARLY TUESDAY MORNING.
PLEASE SEE THE GALE WARNING...LAXMWWSGX...FOR MORE INFORMATION.
&&
.BEACHES...
LARGE SHORT-PERIOD WEST-NORTHWEST SWELL WILL BRING ANOTHER ROUND OF
HIGH SURF AND STRONG RIP CURRENTS LATE SUNDAY THROUGH MONDAY. A HIGH
SURF ADVISORY HAS BEEN ISSUED DURING THIS TIME PERIOD.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 6 PM SUNDAY TO 6 PM PST MONDAY FOR APPLE
AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR
BANNING.
WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO 4 AM PST MONDAY FOR
SAN DIEGO COUNTY MOUNTAINS.
WIND ADVISORY UNTIL 6 PM PST SUNDAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
WINTER STORM WARNING FROM NOON SUNDAY TO MIDNIGHT PST SUNDAY
NIGHT FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
MOUNTAINS.
WIND ADVISORY FROM 4 PM SUNDAY TO 6 PM PST MONDAY FOR ORANGE
COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS.
HIGH SURF ADVISORY FROM 10 PM PST SUNDAY UNTIL 3 AM PST TUE THIS
EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL
AREAS.
PZ...GALE WARNING FROM SUNDAY MORNING THROUGH LATE MONDAY NIGHT FOR
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT TO 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC...JAD/JJT
AVIATION/MARINE/BEACHES...JMBThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 9:58 PM PST | High Surf Advisory | SGX | Orange, San Diego | 51 hr |
| Jan 31, 12:43 PM PST | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Jan 31, 1:38 PM PST | Severe Thunderstorm Warning | SGX | Orange | 82 min |
| Jan 31, 1:42 PM PST | Special Marine Warning | SGX | 63 min | |
| Jan 31, 1:48 PM PST | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 87 min |
| Jan 31, 1:59 PM PST | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Jan 31, 3:22 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 83 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.